tic central

Discussion in 'General Parenting' started by jannie, Feb 4, 2009.

  1. jannie

    jannie trying to survive....

    Sorry I haven't been around too much--Two weeks ago I checked out Facebook...and wow it sure can be addicting...

    Anyway...difficult child 1 started this new tic about 5 days ago where he is shrugging his shoulder and moving his head side to side rapidly multiple times a minute all day long !!! He has been lucky and his tics have been very mild...and I am grateful for that...but this week it's been pretty bad.

    I feel sorry for him as there have been a few kids who have said things to him. He's trying to just respond my saying he's just streching or he just has to do it...We've also practiced him saying Can we please just talk about something else...He also came home today saying he did a bad job on a test today because he couldn't really focus on the computer with his head moving...I told him not worry about it. He does have accommodations if needed, but this one reading test that is given three times a year does not allow any read to accommodations...

    Of couse he is coming home and falling apart....and I need to be forgiving because the day is stressful....

    Thanks for letting me vent....wishing this tic away soon....
     
  2. TerryJ2

    TerryJ2 Well-Known Member

    Hi Jannie,
    is this in response to a medication? Others here can help you with-that. We've not tried a lot of medications yet.
    I hope his friends lay off him. It is SO easy to make fun at that age.
     
  3. pepperidge

    pepperidge New Member

    My son's tics got worse when he went above 2.5 mg of Abilify. It acts on dopamine similar to stimulants which can exacerbate tics. Do you thinkthe Abilify could be contributing to it?
     
  4. Janna

    Janna New Member

    Aww Jannie, I'm sorry to hear. I'm clicking my heels together, wishing. Poor kiddo.

    I like Facebook, but am addicted to MySpace more LOL! I used to *hate* the networking sites - but I really like putting all the graphics and stuff on my page, it's pretty cool! Have fun with it.
     
  5. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Aww, kids can be so mean! Any of his medications increased lately or a new one added? I think I'd give his doctor a call. My difficult child has had some mild tics over the years - but they seem to come and go and not bother him (or those around him).

    Sharon
     
  6. jannie

    jannie trying to survive....

    There really haven't been any recent medication changes. He has been on abilify for about three years....and we've pretty much been in the range of 7.5 to 12 mg the entire time...He went off trileptal and lexapro in the summer and he's been on lamictal ever since. We've been titrating that up very slowly...currently at 125 mg, but the doctor wants us to go to 150 mg..

    And thanks all for your good thoughts and well wishes about the other kids being kind about it...and as so many of our difficult child's he does have some peer issues..so this certainly won't help.

    Most of this year, he had a foot tic where he hit the heel of his foot to the opposite ankle and/or walked with his legs a bit too straight...no one really noticed...
     
  7. smallworld

    smallworld Moderator

    Jannie, I've heard that even Lamictal can cause odd movements (this happened to a friend's daughter, and it looked like a tic). I'd recommend checking in with the neuro and psychiatrist to see if it's a possibility.
     
  8. ML

    ML Guest

    I'm sorry he had a rough day, my heart goes out to him.
     
  9. Lothlorien

    Lothlorien Active Member Staff Member

    Is it possible that he is an Aspie? My friend's son began ticking in 3rd grade. He's only mainstreamed in a couple of classes, now, because the stimulation of mainstream makes him tick uncontrollably.
     
  10. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Aww the poor boy. I hate how mean kids can be. I don't really have advice on tics, it's the one thing difficult child has never dealt with. I would definitely be calling the psychiatrist. Hugs.
     
  11. jannie

    jannie trying to survive....

    Even if I call the psychiatrist or neuro I don't think anyone would be able to determine if the tic is being caused by the lamictal....difficult child has been diagnosed with tourettes so I'm pretty certain that is the reason for this new tic. He really has been having some type of mild tics for the past three years...and what also scares me is that my husband who also has Tourette's Syndrome take abilify to treat his tics....so I wonder how bad difficult child tics would be if he wasn't on abilify....

    Today he came home from school and told me that we are going to need to do something about this because his answers are not helping. People want to know why he is shaking his head. He does not want to explain it. I told him that perhaps I will come into the class and speak to the kids and explain to them what tics are...and he said it just can't be with my class, it needs to be everyone...i want the kids to know what it is and not ask me questions:sad-very:.....and this is from the same child who has been in total denial of his tics for the past two years....
     
  12. smallworld

    smallworld Moderator

    Maybe he needs an Abilify increase or a different medication to treat this tic. We always said we would treat J's tics if they affected him socially with peers. Sounds as if your difficult child is in this situation.
     
Loading...